Alert archive / Florida / Small Craft Advisories in 2008
Small Craft Advisory 39, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Oct 26, 2008, 10:21 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2008, 10:21 AM EDT (14:21 UTC)
- Expired
- Oct 26, 2008, 10:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS72 KMLB 261422 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1021 AM EDT SUN OCT 26 2008 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE GULF STREAM THROUGH 10 PM EDT SUNDAY... .MODERATE TO FRESH NORTHWEST WINDS WILL GENERATE 5 TO 7 FOOT SEAS IN THE GULF STREAM THROUGH THIS EVENING. AMZ570-572-575-262230- /O.EXP.KMLB.SW.Y.0020.000000T0000Z-081026T1400Z/ /O.NEW.KMLB.SC.Y.0039.081026T1421Z-081027T0200Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 1021 AM EDT SUN OCT 26 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS EXTENDED THE SMALL CRAFT ADVISORY...WHICH IS NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NO LONGER IN EFFECT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVE HEIGHTS OF 5 TO 7 FEET OR GREATER ARE EXPECTED WITH WINDS AROUND 20 KNOTS. && $$ AMZ555-262230- /O.NEW.KMLB.SC.Y.0039.081026T1421Z-081027T0200Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- 1021 AM EDT SUN OCT 26 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVE HEIGHTS OF 5 TO 7 FEET OR GREATER ARE EXPECTED WITH WINDS AROUND 20 KNOTS. && $$
1 follow-up statement
000 WHUS72 KMLB 262021 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 421 PM EDT SUN OCT 26 2008 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE GULF STREAM THROUGH 10 PM EDT SUNDAY... .MODERATE TO FRESH NORTH WINDS WILL GENERATE AROUND 7 FOOT SEAS IN THE GULF STREAM THROUGH THIS EVENING. AMZ570-270200- /O.CON.KMLB.SC.Y.0039.000000T0000Z-081027T0200Z/ /O.NEW.KMLB.SC.Y.0040.081028T0000Z-081029T0800Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- 421 PM EDT SUN OCT 26 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING FOR THE GULF STREAM... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM MONDAY TO 4 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM MONDAY TO 4 AM EDT WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING FOR THE GULF STREAM. A SMALL CRAFT ADVISORY MEANS THAT WAVE HEIGHTS OF 5 TO 7 FEET OR GREATER ARE EXPECTED WITH WINDS AROUND 20 KNOTS. && $$ AMZ572-270200- /O.CON.KMLB.SC.Y.0039.000000T0000Z-081027T0200Z/ /O.NEW.KMLB.SC.Y.0040.081028T0300Z-081029T0800Z/ WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 421 PM EDT SUN OCT 26 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING FOR THE GULF STREAM... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM MONDAY TO 4 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM MONDAY TO 4 AM EDT WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING FOR THE GULF STREAM. A SMALL CRAFT ADVISORY MEANS THAT WAVE HEIGHTS OF 5 TO 7 FEET OR GREATER ARE EXPECTED WITH WINDS AROUND 20 KNOTS. && $$ AMZ575-270200- /O.CON.KMLB.SC.Y.0039.000000T0000Z-081027T0200Z/ /O.NEW.KMLB.SC.Y.0040.081028T0600Z-081029T0800Z/ WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 421 PM EDT SUN OCT 26 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING FOR THE GULF STREAM... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TUESDAY TO 4 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TUESDAY TO 4 AM EDT WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING FOR THE GULF STREAM. A SMALL CRAFT ADVISORY MEANS THAT WAVE HEIGHTS OF 5 TO 7 FEET OR GREATER ARE EXPECTED WITH WINDS AROUND 20 KNOTS. && $$ AMZ555-270200- /O.CON.KMLB.SC.Y.0039.000000T0000Z-081027T0200Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- 421 PM EDT SUN OCT 26 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING FOR THE GULF STREAM... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVE HEIGHTS OF 5 TO 7 FEET OR GREATER ARE EXPECTED WITH WINDS AROUND 20 KNOTS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 26, 9:55 AM EDT, 26 minutes earlier.
Area forecast discussion, Oct 26, 9:55 AM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
955 AM EDT SUN OCT 26 2008
.DISCUSSION...
OLD FRONT HAS PUSHED INTO THE FL STRAITS...LEAVING LITTLE MORE THAN
A THIN LYR OF POST-FRONTAL STRATOCU OVER THE LAKE OKEECHOBEE REGION.
MORNING SOUNDINGS SHOW VERY LOW PW AIR UPSTREAM WITH READINGS
RANGING FROM 0.3 AT KTBW TO 0.5 AT KTAE. SKIES SHOULD CLEAR
COMPLETELY THRU THE AFTN AS DLM W/NW FLOW OVER THE REGION PUSHES
THIS LOW PW AIR DOWN THE PENINSULA.
WILL REMOVE ALL POPS FROM THE FCST WITH THE MORNING UPDATE. ALSO
WILL LOWER SKY COVER TO NIL OVER MOST OF THE CWA GIVEN THE RAPID
CLEARING ASSOCD WITH THE DRY AIR.
&&
.AVIATION...
VFR ALL SITES THRU 27/12Z.
&&
.MARINE...
LATEST BUOY OBS MEASURING SEAS 3-5FT OVER THE NEARSHORE WATERS...
5-6FT OFFSHORE...MUCH OF WHICH IS MADE UP OF A LONG PD SWELL.
NWRLY WINDS BLOWING AGAINST THE SRLY OCEAN CURRENT WILL GENERATE
HIGHER SEAS IN THE GULF STREAM THIS AFTN. WILL EXTEND THE SCA FOR
THE OFFSHORE WATERS AS WELL AS THE NEARSHORE LEG BTWN SEBASTIAN
INLET AND JUPITER INLET DUE TO THE LIKELIHOOD OF CHOPPY SEAS.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN LAKE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR COASTAL
WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20
TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER
INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD
COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
BRAGAWHazardous weather outlook, Oct 26, 5:12 AM EDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 512 AM EDT SUN OCT 26 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-262115- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 512 AM EDT SUN OCT 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... LINGERING LONG PERIOD OCEAN SWELLS WILL CONTINUE AN ELEVATED RISK FOR RIP CURRENTS ALONG AREA BEACHES TODAY. ALWAYS SWIM NEAR A LIFEGUARD AND NEVER SWIM ALONE. ...WIND AND SEA IMPACT... LINGERING SEAS UP TO 7 FT WILL EXIST OVER THE OFFSHORE WATERS EARLY THIS MORNING. SEAS WILL THEN DECREASE TO AROUND 4 TO 6 FEET OFFSHORE FOR THE REMAINDER OF THE DAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 AM THIS MORNING FOR THE OFFSHORE WATERS. ...FIRE WEATHER IMPACT... DRIER AIR WILL FILTER IN BEHIND EXITING COLD FRONT TO THE SOUTH TODAY WHICH WILL ALLOW RELATIVE HUMIDITY VALUES TO FALL INTO THE LOW TO MID 30S OVER THE NORTHERN INTERIOR THIS AFTERNOON FOR A FEW HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. INCREASING DRIER AIR OVER THE AREA THROUGH MID WEEK WILL ELEVATE FIRE WEATHER CONCERNS OVER THE NEXT FEW DAYS. A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON FOR NORTHERN SECTIONS OF EAST CENTRAL FLORIDA. A REINFORCING COLD FRONT WILL MOVE SOUTH OVER THE AREA MONDAY NIGHT WITH WINDS AND SEAS INCREASING TO HAZARDOUS LEVELS MAINLY OFFSHORE OVER THE COASTAL WATERS THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WEITLICH
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 10:21 PM EDT | Small Craft Advisory for Hazardous Seas | MLB | 12 hr | |
| Oct 26, 4:33 AM EDT | Fire Weather Watch | MLB | Lake, Orange, Osceola, Seminole, Volusia | 24 hr |
| Oct 26, 4:21 PM EDT | Small Craft Advisory | MLB | 60 hr |
Nearby
Small Craft Advisories in Florida, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.